Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Generalized $ 3$-manifolds whose nonmanifold set has neighborhoods bounded by tori

Author: Matthew G. Brin
Journal: Trans. Amer. Math. Soc. 264 (1981), 539-555
MSC: Primary 57P99; Secondary 57N10
MathSciNet review: 603780
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that all compact, ANR, generalized $ 3$-manifolds whose nonmanifold set is 0-dimensional and has a neighborhood system bounded by tori are cell-like images of compact $ 3$-manifolds if and only if the Poincaré conjecture is true. We also discuss to what extent the assumption of the Poincaré conjecture can be replaced by other hypotheses.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57P99, 57N10

Retrieve articles in all journals with MSC: 57P99, 57N10

Additional Information

PII: S 0002-9947(1981)0603780-8
Article copyright: © Copyright 1981 American Mathematical Society